High Wind, Grady
- When
- December 3, 9:40 AM CST
- Where
- Grady forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
A strong cold front moved across the area bringing strong winds. High winds were reported throughout the day, with sustained winds of 30 to 40 mph, and a few gusts over 60 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong cold front moved across the area bringing strong winds. High winds were reported throughout the day, with sustained winds of 30 to 40 mph, and a few gusts over 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 3, 8:40 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
840 AM CST WED DEC 3 2008
.UPDATE...WE EXPANDED THE WIND ADVISORY FARTHER SOUTH BASED ON
OBSERVATIONS AND BOTH RUC AND NAM 0-1KM WIND FORECASTS. ALSO WITH
THIS UPDATE WE REMOVED THE LOW POPS FROM NORTHERN OKLAHOMA...
THROUGH WE KEPT A MENTION OF SPRINKLES. ALTHOUGH THERE IS A WELL
DEFINED MID LEVEL TROUGH COMING ACROSS...THE BULK OF THE HEIGHT
FALLS AND LIFTING WILL OCCUR ACROSS WEST TEXAS AND IN
KANSAS...WITH A RELATIVE MINIMUM IN LIFT AND HUMIDITY IN OUR
FORECAST AREA.
&&
BURKE
&&
.PREV DISCUSSION... /ISSUED 551 AM CST WED DEC 3 2008/
AVIATION...
STRONG COLD FRONT THROUGH KWWR/KGAG/KCSM BY 12Z. ELSEWHERE...COULD
SEE A SHIFT TO WESTERLY WINDS FOR LESS THAN A HALF HOUR BEFORE
WINDS GO COMPLETELY NORTH. GUSTS BETWEEN 30-40 KT EXPECTED TO BACK
OFF BY EARLY AFTERNOON. MVFR CEILINGS SHOULD LAST A FEW HOURS
DURING THE DAY BEFORE CLEARING BY LATE AFTERNOON...WITH VFR
CONDITIONS MAINTAINED DURING THE REST OF THE PERIOD.
PREV DISCUSSION... /ISSUED 424 AM CST WED DEC 3 2008/
DISCUSSION...
CURRENTLY WATCHING THE COLD FRONT WORK ITS WAY SOUTHWARD THROUGH
COLORADO AND KANSAS. PRE-FRONTAL WIND SHIFT HAS ALREADY ENTERED NW
OK. IMPRESSIVE PRESSURE RISES OF OVER 5 MB/HR NOTED IN NW
KANSAS...AS WELL AS WIND SPEEDS TO 34 KT AT DDC. HAVE ALREADY
ISSUED A WIND ADVISORY FOR ROUGHLY THE NW HALF OF THE CWA.
EXPECTED PRESSURE GRADIENT AND NAM NEAR-SFC WIND FIELDS SUPPORT
ADVISORY CRITERIA WINDS THROUGH EARLY AFTERNOON. AS FAR AS PRECIP
GOES...STILL NOTHING MORE THAN A SLIGHT CHANCE ACROSS
NORTHERN/EASTERN ZONES. LIGHT PRECIP STILL STAYING WELL TO THE
NORTH IN NEB AND NW KS. WE MAY SEE A LITTLE LIGHT RAIN OR SNOW BY
MIDDAY. POPULATED WIND/TEMP GRIDS WITH NAM12 THROUGH THIS EVENING
TO BETTER CAPTURE FRONTAL PROGRESSION.
WITH A FAIR AMOUNT OF CLOUD COVER PROJECTED ACROSS NORTHERN OK
TONIGHT...TEMPS SHOULD BE PREVENTED FROM COMPLETELY BOTTOMING OUT
DESPITE LIGHTER WINDS. SFC HIGH MOVES JUST NE OF THE CWA ON THU
WITH VERY LITTLE WARMING EXPECTED. MAV INITIALIZED LOW TEMPS
SEEMED AWFULLY WARM IN SE OK ON FRI AM SO BROUGHT THEM DOWN
SEVERAL DEGREES. FOR SOME REASON...GUIDANCE HAS BEEN
OVERESTIMATING LOW TEMPS IN SE OK LATELY IN MOSTLY CLEAR/LIGHT
WIND CONDITIONS.
ANOTHER WEAK COLD FRONT IS EXPECTED THIS WEEKEND...BUT THAT WILL
NOT PREVENT TEMPS RETURNING TO AT OR ABOVE SEASONAL AVERAGES. MED
RANGE MODELS IN REMARKABLE AGREEMENT UNTIL LATE THIS WEEKEND TO
EARLY NEXT WEEK WHEN THE ECMWF DEPICTS A CUTOFF LOW OFF THE SRN CA
COAST KICKING OUT AND MOVING ACROSS THE SRN PLAINS...WHILE ONLY
ONE OR TWO GFS ENSEMBLE MEMBERS SUPPORT THIS. EARLIER FORECASTS
HAD UP TO CHANCE POPS FOR THE MON/TUE TIME FRAME...AND ADDED THAT CHANCE BACK
DESPITE THE MOST RECENT GFS LOADING IN DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 50 25 46 24 / 10 0 0 10
HOBART OK 49 24 46 22 / 10 0 0 0
WICHITA FALLS TX 57 26 49 25 / 10 0 0 10
GAGE OK 46 22 38 17 / 10 0 10 10
PONCA CITY OK 47 22 41 22 / 10 0 0 10
DURANT OK 62 30 51 23 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR OKZ004>012-
014>018-021>024-027-033>038.
TX...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ083>085-087.
&&
22/24HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE DEC 2 2008
OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE DEC 2 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
DESPITE WARMER CONDITIONS TODAY... THE AIR MASS OVER THE AREA WILL
REMAIN TOO DRY AND STABLE FOR THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DEC 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
WARM DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED WILDFIRE
POTENTIAL THIS AFTERNOON... ESPECIALLY OVER SOUTHWESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE LIKELY WEDNESDAY MORNING INTO AT LEAST THE
FIRST HALF OF THE AFTERNOON... BEHIND A STRONG COLD FRONT. SUSTAINED
WINDS MAY EXCEED 30 MPH... WITH GUSTS OVER 40 MPH LIKELY. WIND
ADVISORIES WILL LIKELY BE NEEDED FOR PARTS OF THE AREA.
CONDITIONS WILL BE SHARPLY COOLER BEHIND THE COLD FRONT ON
WEDNESDAY. STEADY OR SLOWLY FALLING TEMPERATURES WILL BE LIKELY
DURING THE DAY IN MANY AREAS... WITH AFTERNOON TEMPERATURES 20
DEGREES OR MORE LOWER THAN THOSE THIS AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139187, 139188.